Ohio, 2004Flash Flood in Ohio, February 3, 2004
February 3, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 3, 10:55 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 3, 10:55 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FLOOD WATCH
NATIONAL WEATHER SERVICE PITTSBURGH PA
1055 AM EST TUE FEB 3 2004
KEPT WINTER STORM WARNINGS AND FLOOD WATCH UNTIL 4 PM. LATEST RADAR AND
SURFACE DATA COLLABORATED WITH RECENT RUC RUNS SHOWS PATCHES OF
PRECIPITATION DIMINISHING ACROSS THE UPPER OHIO VALLEY THIS AFTERNOON.
TEMPERATURES WILL BE EITHER STEADY OR GO UP A COUPLE DEGREES. SO MOST
LOWER ELEVATIONS WILL HAVE PERIODS OF RAIN OR WET SNOW THIS
AFTERNOON...WHILE THE HIGHER ELEVATIONS AND I-80 CORRIDOR CAN CONTINUE
TO HAVE SOME SNOW AND FREEZING RAIN.
REST UNCHANGED. ...GIORDANO
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING FOR TODAY FOR ZONE MDZ001.
OH...FLOOD WATCH TODAY FOR
OHZ039>041...OHZ048>050...OHZ057>059...OHZO68>069.
PA...WINTER STORM WARNING FOR TODAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ022>023...PAZ030...PAZ032.
WINTER WEATHER ADVISORY FOR TODAY FOR ZONES
PAZ020>021...PAZ029.
FLOOD WATCH TODAY FOR PAZ020>021...PAZ029...PAZ031.
WV...WINTER STORM WARNING FOR TODAY FOR ZONES WVZ023...WVZ041.
FLOOD WATCH TODAY FOR WVZ001>004...WVZ012...WVZ021>022.
&&Hazardous weather outlook, Feb 3, 5:50 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 AM EST TUE FEB 3 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-031249-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
550 AM EST TUE FEB 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A COMBINATION OF SUBSTANTIAL AMOUNTS OF FREEZING RAIN...RAIN...AND
SNOW WILL CAUSE A VARIETY OF HAZARDS TODAY. WINTER STORM WARNINGS ARE
IN EFFECT FOR THE HIGHER ELEVATIONS AND LOCATIONS NEAR I-80 WHERE ICE
CAN ACCUMULATE MORE THAN A QUARTER INCH OR SNOW CAN ACCUMULATE 6
INCHES. OTHER LOCATIONS IN THE UPPER OHIO VALLEY HAVE A WINTER
WEATHER ADVISORY DUE TO FREEZING RAIN CAUSING A THIN COAT OF ICE.
SOME SNOW IS ALSO POSSIBLE WITH ACCUMULATIONS UP TO 2 INCHES.
THE COMBINATION OF RAIN AND MELTING SNOW CAN ALSO RESULT IN FLOODING
IN LOW LYING LOCATIONS. SO A FLOOD WATCH WILL BE ISSUED FOR MUCH OF
THE UPPER OHIO VALLEY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE SKYWARN SPOTTER NETWORK MAY BE ACTIVATED TODAY.
Flash Flood, Belmont
- When
- February 3, 12:33 PM EST to 4:00 PM EST
- Where
- Belmont County, Belmont
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
Ice jam caused flooding on Route 148 between Powhatan Pt and Captina. Route 149 flooded again near Belmont at Cleves Crossing.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in New York, February 3, 2004$170,000 · 17 events
- Heavy Snow in Pennsylvania, February 3, 200427 events
- Heavy Snow in Pennsylvania, February 3, 2004$30,000 · 3 events
- Winter Storm in Kansas, February 3 to 4, 200424 events
- Flash Flood in Pennsylvania, February 3, 2004$30,000 · 1 event
- Winter Storm in Vermont, February 3 to 4, 2004$20,000 · 2 events
- Winter Weather in Maine, February 3 to 4, 200411 events
- Winter Weather in New Hampshire, February 3 to 4, 200410 events
- Winter Storm in New York, February 3, 20049 events
- Winter Storm in Virginia, February 3, 20048 events
- Winter Storm in Colorado, February 3 to 5, 20047 events
- Winter Storm in West Virginia, February 3, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385230.